Error estimates for a finite volume element method for parabolic equations in convex polygonal domains
Artikel i vetenskaplig tidskrift, 2004

We analyze the spatially semidiscrete piecewise linear finite volume element method for parabolic equations in a convex polygonal domain in the plane. Our approach is based on the properties of the standard finite element Ritz projection and also of the elliptic projection defined by the bilinear form associated with the variational formulation of the finite volume element method. Because the domain is polygonal, special attention has to be paid to the limited regularity of the exact solution. We give sufficient conditions in terms of data that yield optimal order error estimates in L2 and H[1]. The convergence rate in the L norm is suboptimal, the same as in the corresponding finite element method, and almost optimal away from the corners. We also briefly consider the lumped mass modification and the backward Euler fully discrete method.

parabolic equation

elliptic projection

error estimates

finite volume element method

Författare

P Chatzipantelidis

Texas A&M University

R. D. Lazarov

Texas A&M University

Vidar Thomee

Chalmers, Institutionen för matematik

Göteborgs universitet

Numerical Methods for Partial Differential Equations

0749-159X (ISSN)

Vol. 20 5 650-674

Ämneskategorier

Beräkningsmatematik

DOI

10.1002/num.20006